MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC GASTROVIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UCT140-AL5
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation and the investigation is ongoing.The physical device evaluation has not been completed.Prior to the device evaluation, the device was sent out for additional cultural testing.The microbiological analysis results are pending.The customer provided the cleaning, disinfection, and sterilization process stating the pre-cleaning detergent is olympus.The air/water channel, auxiliary water channel, balloon channel, and forceps elevator wire channel were aspirated and flushed with water.The manual detergent is olympus and no manual disinfectant is used.The instrument/suction channel, suction cylinder, instrument channel port, balloon channel, and distal end were brushed.The storage practice is hanging the scopes vertically, and desconocida is the maintenance company.The cleaning, disinfection, and sterilization (cds) was performed by the customer.There was no patient infection.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported to olympus, during reprocessing, the ultrasonic gastrovideoscope tested positive for over 10,000 colony forming units (cfus) of enterobacter cloacae.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
Please see d4 and e1 for further information.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.The instruction manual of gf-uct140-al5 describes the reprocessing methods in the following chapters: chapter "compatible reprocessing methods and chemical agents" chapter "cleaning, disinfection, and sterilization procedures" olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15686664
Report Number3002808148-2022-03626
Device Sequence Number15278928
Product Code ODG
UDI-Device Identifier04953170062797
UDI-Public04953170062797
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K012080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT140-AL5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown